Alert archive / Georgia / Red Flag Warnings in 2010

Red Flag Warning 40, NWS Atlanta, GA

November 9, 201056 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Nov 9, 2010, 2:13 PM EST for 56 counties in Georgia. It took effect at Nov 10, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2010, 2:13 PM EST (19:13 UTC)
In effect from
Nov 10, 2010, 12:00 PM EST
Expired
Nov 10, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
All 56 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Crisp County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Houston County, GA, Jackson County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Montgomery County, GA, Oconee County, GA, Peach County, GA, Pickens County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Twiggs County, GA, Union County, GA, Walton County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2111 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WWUS82 KFFC 091913
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EST TUE NOV 9 2010

GAZ006-008-009-014>016-022>024-100315-
/O.NEW.KFFC.FW.W.0040.101110T1700Z-101110T2300Z/
/O.CON.KFFC.FW.W.0039.000000T0000Z-101109T2300Z/
FANNIN-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-FORSYTH-HALL-BANKS-
213 PM EST TUE NOV 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING FOR ALL BUT EXTREME NORTHWEST GEORGIA DUE TO LOW 
RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY
FOR NORTHEAST GEORGIA DUE TO LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST
WEDNESDAY FOR NORTHEAST GEORGIA...GENERALLY NORTH AND EAST OF A
LINE FROM BLUE RIDGE TO CUMMING TO HOMER. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR ALL BUT EXTREME
NORTHWEST GEORGIA.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITY VALUES OF 15 TO 20 PERCENT AND NORTHWEST WINDS TODAY AND
EAST WINDS WEDNESDAY AFTERNOON NEAR 5 TO 10 MPH. THIS WILL CREATE
DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND AGAIN ON
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING THIS AFTERNOON INCLUDES THE OCONEE AND MOST OF THE
CHATTAHOOCHEE NATIONAL FOREST. THE WARNING TOMORROW INCLUDES PARTS
OF THE CHATTAHOOCHEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$

GAZ004-011-092300-
/O.EXA.KFFC.FW.W.0039.000000T0000Z-101109T2300Z/
WHITFIELD-CHATTOOGA-
213 PM EST TUE NOV 9 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR
ALL BUT EXTREME NORTHWEST GEORGIA DUE TO RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR
ALL BUT EXTREME NORTHWEST GEORGIA. WHITFIELD AND CHATTOOGA COUNTIES
HAVE BEEN ADDED TO THE WARNING.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITY VALUES OF 15 TO 20 PERCENT AND NORTHWEST WINDS 5 TO 10
MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE OCONEE AND MOST OF THE CHATTAHOOCHEE
NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$

GAZ005-007-012-013-019>021-025-027-030>039-041>062-066>076-
078>086-089>098-102>113-092300-
/O.CON.KFFC.FW.W.0039.000000T0000Z-101109T2300Z/
MURRAY-GILMER-GORDON-PICKENS-FLOYD-BARTOW-CHEROKEE-JACKSON-
MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-
OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-
WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-
SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-
WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
213 PM EST TUE NOV 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING FOR ALL BUT EXTREME NORTHWEST GEORGIA DUE TO LOW
RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR ALL BUT EXTREME NORTHWEST GEORGIA...GENERALLY SOUTH AND EAST
OF A LINE FROM SUMMERVILLE TO CALHOUN TO DALTON.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITY VALUES OF 15 TO 20 PERCENT AND NORTHWEST WINDS 5 TO 10
MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE OCONEE AND MOST OF THE CHATTAHOOCHEE
NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$
5 follow-up statements
238 
WWUS82 KFFC 092309
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EST TUE NOV 9 2010

GAZ006-008-009-014>016-022>024-100715-
/O.EXP.KFFC.FW.W.0039.000000T0000Z-101109T2300Z/
/O.CON.KFFC.FW.W.0040.101110T1700Z-101110T2300Z/
FANNIN-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-FORSYTH-HALL-BANKS-
609 PM EST TUE NOV 9 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST
WEDNESDAY FOR NORTHEAST GEORGIA DUE TO LOW RELATIVE HUMIDITY...
...RED FLAG WARNING HAS EXPIRED FOR THIS AFTERNOON...

THE RED FLAG WARNING FOR THIS AFTERNOON IS NO LONGER IN EFFECT.
RELATIVE HUMIDITY VALUES ACROSS MOST OF NORTH AND CENTRAL GEORGIA
HAVE INCREASED TO GREATER THAN 25 PERCENT. A RED FLAG WARNING
REMAINS IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY FOR NORTHEAST
GEORGIA...GENERALLY NORTH AND EAST OF A LINE FROM BLUE RIDGE TO
CUMMING TO HOMER. 

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY
VALUES OF 15 TO 20 PERCENT AND NORTHEAST WINDS OF 5 TO 10 MPH
WEDNESDAY AFTERNOON. THIS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES PARTS OF THE CHATTAHOOCHEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.
 
PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$

GAZ004-005-007-011>013-019>021-025-027-030>039-041>062-066>076-
078>086-089>098-102>113-100015-
/O.EXP.KFFC.FW.W.0039.000000T0000Z-101109T2300Z/
WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON-PICKENS-FLOYD-BARTOW-
CHEROKEE-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
609 PM EST TUE NOV 9 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR THIS AFTERNOON FOR ALL BUT NORTHWEST
GEORGIA IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES HAVE
INCREASED ABOVE 25 PERCENT. 

$$
494 
WWUS82 KFFC 100235
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EST TUE NOV 9 2010

GAZ006-008-009-014>016-022>024-101045-
/O.CON.KFFC.FW.W.0040.101110T1700Z-101110T2300Z/
FANNIN-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-FORSYTH-HALL-BANKS-
935 PM EST TUE NOV 9 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST
WEDNESDAY FOR NORTHEAST GEORGIA DUE TO LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST
WEDNESDAY FOR NORTHEAST GEORGIA...GENERALLY NORTH AND EAST OF A
LINE FROM BLUE RIDGE TO CUMMING TO HOMER.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY
VALUES OF 15 TO 20 PERCENT AND NORTHEAST WINDS OF 5 TO 10 MPH
WEDNESDAY AFTERNOON. THIS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES PARTS OF THE CHATTAHOOCHEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.


$$
972 
WWUS82 KFFC 100728
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 AM EST WED NOV 10 2010

GAZ006-008-009-014>016-022>024-102000-
/O.CON.KFFC.FW.W.0040.101110T1700Z-101110T2300Z/
FANNIN-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-FORSYTH-HALL-BANKS-
228 AM EST WED NOV 10 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING FOR NORTHEAST GEORGIA DUE TO LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY
VALUES OF 15 TO 20 PERCENT AND NORTHEAST WINDS OF 5 TO 10 MPH
WEDNESDAY AFTERNOON. THIS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES PARTS OF THE CHATTAHOOCHEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.



$$
438 
WWUS82 KFFC 101408
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 AM EST WED NOV 10 2010

GAZ006-008-009-014>016-022>024-102300-
/O.CON.KFFC.FW.W.0040.101110T1700Z-101110T2300Z/
FANNIN-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-FORSYTH-HALL-BANKS-
908 AM EST WED NOV 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING FOR NORTHEAST GEORGIA DUE TO LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR NORTHEAST GEORGIA FROM FANNIN TO FORSYTH COUNTIES AND EAST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES
OF 15 TO 20 PERCENT AND NORTHEAST WINDS OF 5 TO 10 MPH THIS
AFTERNOON. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES PARTS OF THE CHATTAHOOCHEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$
726 
WWUS82 KFFC 101837
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EST WED NOV 10 2010

GAZ007-013-021-025-027-032>037-043>045-047-055-061-072>076-
082>086-090>098-102>113-102300-
/O.EXA.KFFC.FW.W.0040.000000T0000Z-101110T2300Z/
GILMER-PICKENS-CHEROKEE-JACKSON-MADISON-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-DOUGLAS-SOUTH FULTON-DEKALB-WALTON-
CLAYTON-HANCOCK-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-BIBB-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
137 PM EST WED NOV 10 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR
PARTS OF NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR
PARTS OF NORTH AND CENTRAL GEORGIA DUE TO LOW HUMIDITIES.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 15 TO 25 PERCENT AND NORTHEAST WINDS OF 5 TO 10 MPH
THIS AFTERNOON. THIS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES PARTS OF THE CHATTAHOOCHEE AND OCONEE NATIONAL
FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.


$$

GAZ006-008-009-014>016-022>024-102300-
/O.CON.KFFC.FW.W.0040.000000T0000Z-101110T2300Z/
FANNIN-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-FORSYTH-HALL-BANKS-
137 PM EST WED NOV 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING FOR NORTHEAST GEORGIA FOR LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR PARTS OF NORTHEAST GEORGIA DUE TO LOW HUMIDITIES. 

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 15 TO 20 PERCENT AND NORTHEAST WINDS OF 5 TO 10 MPH
THIS AFTERNOON. THIS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES PARTS OF THE CHATTAHOOCHEE NATIONAL FOREST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Nov 9, 12:40 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Nov 9, 12:40 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 PM EST TUE NOV 9 2010

.UPDATE...
/ISSUED AT 830 AM EST TUE NOV 9 2010/
NO CHANGES TO THE FORECAST. DRY WEATHER CONTINUING.
BDL

&&

.PREV DISCUSSION...
SHORT TERM /TODAY THROUGH THURSDAY/...
/ISSUED 241 AM EST TUE NOV 9 2010/
UPPER LEVEL RIDGING BUILDS ACROSS THE EASTERN U.S. WHILE THE SURFACE
HIGH CONTINUES TO PREVAIL.  THE UPPER LOW CURRENTLY OFF THE COAST OF
NEW ENGLAND SLOWLY SHIFTS OUT TO SEA BY TOMORROW AFTERNOON...KEEPING
DRY NORTHWEST FLOW ALOFT ACROSS GEORGIA THROUGH THEN.  GFS/ECMWF/NAM
ALL SHOW VERY LITTLE MOISTURE IN THE LOWEST LAYERS THROUGH THURSDAY
WHEN MOISTURE BEGINS TO INCREASE A BIT. LACK OF MOISTURE AND
THICKNESS VALUES SUGGESTING WARM AFTERNOON HIGHS AND COOL OVERNIGHT
LOWS.  MET GUIDANCE HAS PERFORMED WELL THE PAST WEEK...AND IS IN
LINE WITH 5 AND 30 DAY BIAS-ADJUSTED TEMPERATURES SO WILL INITIALIZE
BASED UPON MET AND MAKE MINOR TWEAKS.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
/ISSUED 241 AM EST TUE NOV 9 2010/
RIDGING PATTERN WILL WEAKEN SOMEWHAT...AND SHIFT EASTWARD OVER THE
WEEKEND AS IT BECOMES SQUEEZED BY ATLANTIC LOW AND A WEST COAST
LOW.  A SHORT WAVE CROSSES THE ROCKIES ON FRIDAY AND SWINGS
NORTHWARD ACROSS THE THE PLAINS INTO THE GREAT LAKES AREA BY
SATURDAY NIGHT.  SOME DISCREPANCIES NOTED IN GFS/ECMWF...BUT GENERAL
PATTERN IS CONSISTENT.  GFS/ECMWF SLOWING THE PROGRESSION OF THE
ASSOCIATED SURFACE FRONT WITH ECMWF APPROACHING NORTHWEST GEORGIA
EARLY SUNDAY WITH GFS JUST A BIT FURTHER SOUTH/EAST.  BOTH MODELS
DEVELOPING A SURFACE LOW OVER EAST TEXAS JUST AHEAD OF A REINFORCING
SHORT WAVE BY MONDAY.  AGAIN GFS FURTHER SOUTH/EAST WITH TRACK OF
SURFACE LOW THAN ECMWF ALTHOUGH OVERALL PATTERN AND TIMING ARE IN
AGREEMENT. MOISTURE RETURN AHEAD OF THE SYSTEM IS ANEMIC AT BEST
THROUGH SATURDAY...WITH BEST CHANCES FOR RAIN SUNDAY NIGHT AND
MONDAY AND MAINLY OVER PORTIONS OF NORTH AND WEST GEORGIA.
CONFIDENCE IN LATEST SOLUTIONS FOR DAYS 6 AND 7 LOW BASED UPON
DIVERGENCE WITH EARLIER SOLUTIONS...AND WITH LACK OF AFOREMENTIONED
MOISTURE AND FORCING CONTINUE TO THINK THUNDERSTORM POTENTIAL IS
MINIMAL AT THIS TIME.  EXTENDED TEMPERATURES CONTINUE TOWARD NORMAL
FOR THIS TIME OF YEAR.

12

&&

AVIATION...
18Z UPDATE
NOT MUCH CHANGE FROM THE PREVIOUS FORECAST. HAD TO BUMP UP THE WINDS
AND ADD A FEW GUSTS FOR THIS AFTERNOON. FFC 88D VAD WIND PROFILE
SHOWING 15 TO 25 KTS FROM 2000 FT TO 4000 FT AND ALREADY SEEING
GUSTS AT ATL/FTY. WINDS WILL DIMINISH RAPIDLY THIS EVENING. SHORTLY
AFTER DAYBREAK WINDS WILL BECOME NORTHEAST AT 5 KTS OR LESS AND HOLD
THROUGH THE DAY. MOISTURE PROFILES SHOW SOME CIRRUS
TOMORROW...OTHERWISE CLOUD FREE THROUGH THE FORECAST CYCLE.

//ATL CONFIDENCE...18Z UPDATE...
HIGH IN ALL ELEMENTS.

&&

FIRE WEATHER...
/ISSUED 241 AM EST TUE NOV 9 2010/
RH AND FUEL CRITERIA WILL BE MET OVER ALL BUT FAR NORTHWEST COUNTIES
OF CWA THIS AFTERNOON. FUELS YESTERDAY REACHED 6-9 PCT OVER CENTRAL
AND MUCH OF NORTH GA....AND SHOULD BE AT LEAST THAT LOW THIS
AFTERNOON WITH WARMER AFTERNOON TEMPS AND ABUNDANT SUNSHINE. HAVE
EXTENDED THE RED FLAG WARNING TO INCLUDE ALL BUT FAR NORTHWEST
GEORGIA...THROUGH 6 PM. RH CRITERIA LOOKS TO MISS THE DURATION
CRITERIA ON WEDNESDAY AND WILL HOLD OFF ON ANY ISSUANCE FOR THE
TIME BEING. LATER SHIFTS NEED TO WATCH THIS CLOSELY.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  43  74  43  72 /   0   0   0   5   5
ATLANTA         74  48  74  49  71 /   0   0   0   5   5
BLAIRSVILLE     69  36  70  34  69 /   0   0   0   5   5
CARTERSVILLE    73  36  73  39  72 /   0   0   0   5   5
COLUMBUS        77  44  77  47  75 /   0   0   0   5   5
GAINESVILLE     74  45  73  46  71 /   0   0   0   5   5
MACON           76  39  76  40  75 /   0   0   0   5   5
ROME            73  35  75  36  73 /   0   0   0   5   5
PEACHTREE CITY  73  33  74  37  73 /   0   0   0   5   5
VIDALIA         76  48  77  50  73 /   0   5   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DAWSON...DEKALB...
DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...
HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALTON...WARREN...WASHINGTON...
WEBSTER...WHEELER...WHITE...WILCOX...WILKES...WILKINSON.

&&
Hazardous weather outlook, Nov 9, 5:19 AM EST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 AM EST TUE NOV 9 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
519 AM EST TUE NOV 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED FOR ALL BUT
NORTHWEST GEORGIA THIS AFTERNOON.

.SYNOPSIS...
HIGH PRESSURE ANCHORED OVER THE DEEP SOUTH WILL KEEP NORTH AND
CENTRAL GEORGIA NEARLY CLOUD FREE THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DANGEROUS FIRE WEATHER CONDITIONS DUE
TO LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE LEVELS.

.DISCUSSION...
VERY DRY CONDITIONS ARE EXPECTED ACROSS ALL BUT NORTHWEST GEORGIA
TODAY. LONG DURATIONS OF LOW HUMIDITY BELOW 25 PERCENT... NORTHWEST
WINDS AROUND 10 MPH... AND LOW FUEL MOISTURE VALUES WILL COMBINE
TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Georgia, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.